Progesterone Side Affect
7 Replies
liz - May 25

I have been taking progesterone suppositories for about a week and a half. My doc has me taking 2 a day (am and pm). I began having legs cramps and cramping below my butt. I also some other cramping in my side around my overies (I think).

When I questioned this they told me that progesterone was a nasty drug with many side affects. Have you heard of these side affects?

Thank you for any input you may have.

 

B. Jacobs, M. D. - May 25

If all you are using is vaginal progesterone, you probably are not getting much of a blood level. The progesterone absorbed from the vagina goes to the uterus, first, producing a significant tissue level there. By the time it gets into general circulation, the concentration is very much lower.
Good luck.

 

Christie - June 6

I have been taking progesterone also. I took injections for one week then vaginal progesterone for one week. i have the same symptoms like aches in my knees (bone), elbows, sholders, a little in my hands, and in my side...it feels like it is around my ovary ( i have only the left ovary)

I asked pharmacists and also looked it up and these are some of the side affects.

Remember that all people have different levels of sensitivity to the side effects, so the amount of med that goes into the blood, however small or large, can affect each of us slightly different and cause some of the side effects.

just my opinion

 

-Jenny- - June 6

Hi there,

Thanks for posting this question. I am taking natural progesterone suppositories following my first IUI and I am curious about the side effects as well. I have noticed that my cervical mucus is really yellow (like glow in the dark stuff here...) and I'm not sure if that's because of the progesterone. My doctor told me that I wouldn't notice any side effects, but now I'm not sure.

Best of luck to you all.

 

Christie - June 6

the discharge is from the vaginal suppositories. It is thick and sometimes it has a smell, but there is no way around it. At least that is my experience. I think that your body heat dissolves the shell of the medicine so it can "do its thing"

what goes in will come out

 

-Jenny- - June 6

Thanks for the quick reply!

I had been having the waxy discharge from the suppositories which, although gross, was whitish or clear. I assumed that was normal. It was when it went yellow that it threw me off!

I'm not going to worry too much about it unless it gives me any problems.

Thanks again for your reply!

 

liz - June 6

Christi,

Thanks for your input. I greatly appreciate it. I was beginning to think I was crazy.
I noticed when I stopped the progesterone the leg cramps went away, however I started my round of clomid last Thursday and the cramps are there again. Not near as bad as when I was on the progesterone, but they are still there. I think it is a combination of both and my body must be sensitive both of them especially the progesterone.

Thanks again for your input.
Liz

 

SHELLY - June 6

Hi Gals,

Just had to put my 2 cents in too! I had been on
the progesterone sup too and had several side
effects. ( on them my last cycle )

1- delayed AF by about 5 days. I actually 2 hpt
test that were bfn and then went off of them
to start AF. when I did start it was very heavy
and clot like...

2-lots of cramp in my ovary area

3-very dry vaginally

No fun....

just wanted to share..

Thanks
Shelly

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.




Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Ask a Question